question-icon

What causes spotting despite having negative UPT?

default
Posted on Wed, 13 May 2015
Question: Hi. I have been on bc for over 3 years. I gained lots of weight and decided to stop to give my body some rest. I got my period around the time I should get it while on the pill which was on September 8 ,2014. Then I got my period on October 5 or 6, 2014. Since then my cycles have been very irregular. With one cycle about 30 days and the next much longer. Back and forth for 8 months. My last period was on March 5th 2015 and it came in about 30 days cycle. Today is April 22 and I still haven't got my period. With that being said I'm late 17 days already. On April 21st I noticed light reddish spotting when I wiped after using the bathroom. Today April 22 the spotting continue with little more intensity. I took two over the counter pregnancy tests ( one yesterday April 21st and the second one today morning April 22nd) and both came negative. Could this be implantation bleeding? Would my ovulation come little more later than expected or is it another irregularity after quitting birth control? I have no other symptoms of pregnancy beside little sore breasts which is normal during pre menstruation. Thank you for help
doctor
Answered by Dr. Richa Agarwal (37 minutes later)
Brief Answer:
Most probably a starting of your period.

Detailed Answer:
Hello dear,

Thanks for trusting us about your health care.

I can understand your concern here.

This spotting can be most probably a starting of your menses.

The chances of pregnancy and implantation bleeding are less as your pregnancy test is negative after 17 days of your missed period date.

So in this situation you will get your menses with in a few days.

There are so many reasons other than pills which can change your menstrual cycle like stress, anxiety, excessive weight changes and exercise.

Hope it is useful, feel free to discuss more questions.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Richa Agarwal (4 minutes later)
What if my ovulation came late this month? As I said i have been irregular since quitting birth controls. I have never had spotting like that before my period. It always started normal before , on the pill and after quitting the pill. Thx
I haven't had any significant changes in my life as far as dieting , major weight loss or weight gain, any excessive exersise either. The only thing is I'm on antibiotic for the past 5 days amoxicilin and metronidazole both 250 mg prescribed by my dentist. On Saturday I took prescribed medicine for suspected yeast infection.
doctor
Answered by Dr. Richa Agarwal (7 hours later)
Brief Answer:
Get a blood beta hcg and TVS.

Detailed Answer:
Hello dear,

Sorry for the delay in my response.

Yes, it is possible that your ovulation may be delayed.

So if you want to sure whether it is due to implantation bleeding or not, you should go and get your blood beta hcg testing and TVS scan done to rule out pregnancy.

But in my opinion you should wait for your menses at least for 3-4 days before going for further investigation.

Sometimes use of antibiotics can change menstrual cycle.

Hope it is useful.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Richa Agarwal

OBGYN

Practicing since :1999

Answered : 3819 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

153 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What causes spotting despite having negative UPT?

Brief Answer: Most probably a starting of your period. Detailed Answer: Hello dear, Thanks for trusting us about your health care. I can understand your concern here. This spotting can be most probably a starting of your menses. The chances of pregnancy and implantation bleeding are less as your pregnancy test is negative after 17 days of your missed period date. So in this situation you will get your menses with in a few days. There are so many reasons other than pills which can change your menstrual cycle like stress, anxiety, excessive weight changes and exercise. Hope it is useful, feel free to discuss more questions. Regards